Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 76, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 23, 2015, 6:57 PM EDT for Horry County, Marion County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2015, 6:57 PM EDT (22:57 UTC)
- Expired
- Jul 23, 2015, 7:34 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 68 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 12:58 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:17 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 23, 6:17 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 617 PM EDT THU JUL 23 2015 .SYNOPSIS... LOW PRESSURE OVER NORTHERN SOUTH CAROLINA WILL MOVE EAST ALONG A STALLED FRONT TODAY AND OFF THE COAST TONIGHT. THIS LOW WILL PUSH THE FRONT INTO GEORGIA FOR THIS WEEKEND. HIGH PRESSURE WILL BUILD DOWN FROM THE NORTH...WITH A DRYING TREND EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM THURSDAY...SEVERE THUNDERSTORM WATCH 446 IN EFFECT UNTIL 8 PM EDT. EXPECTED DAY OF ACTIVE WEATHER HAS KICKED OFF WITH A COUPLE OF WARNINGS ALREADY ISSUED AND STORMS WITH AN IMPRESSIVE AMOUNT OF LIGHTNING ONGOING OVER PENDER COUNTY. AT THE SURFACE A TEMPORARILY STALLED COLD FRONT LIES DRAPED JUST NORTH AND WEST OF THE FORECAST AREA AS FRONTAL WAVE TRAVELS EAST ALONG THIS BOUNDARY. ANOTHER FRONTAL WAVE OVER EXTREME WESTERN NC IS ALSO HEADED THIS WAY. ANALYSIS OF MORNING SOUNDING DATA SHOW A VERY MOIST AND MODERATELY UNSTABLE ATMOSPHERE WITH P/W VALES APPROACHING 2.5 INCHES AND DEWPOINTS FROM THE UPPER 70S TO AROUND 80. ATMOSPHERE IS THUS PRIMED AND READY FOR FOR WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WITH A FOCUS ON OUR NC COUNTIES...WITH THE PRIMARY TRIGGERS BEING THE FORCED ASCENT IN ADVANCE OF THE FRONTAL WAVES AND ALONG THE FRONT. GUIDANCE CONTINUES TO DROP THE FRONT SE ACROSS THE FORECAST AREA THIS EVENING AS THE INITIAL FRONTAL WAVE MOVES OFFSHORE AND DEEPENS...WITH THE FRONT OFFSHORE BY DAYBREAK ON FRIDAY. PRIMARY THREATS ARE DAMAGING WINDS...HAIL...UNUSUALLY FREQUENT LIGHTNING AND LOCALIZED FLOODING FROM VERY HEAVY DOWNPOURS. QPF TOTALS IN THE CAPE FEAR REGION MAY GET IN THE NEIGHBORHOOD OF 1.5 INCHES...WITH PLACES INLAND AND TO THE SOUTH SEEING SIGNIFICANTLY LESSER AMOUNTS. EXPECT ACTIVITY WILL COME IN WAVES...WITH THE FIRST ONE ONGOING AND THE NEXT TOWARDS EVENING IN ADVANCE OF THE NEXT DISTURBANCE. ACTIVITY SHOULD TAPER OFF AFTER MIDNIGHT OR SO AS THE FRONT SWEEPS OFFSHORE. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 300 PM THURSDAY...MODELS CONTINUE TO SHOW SOME DIFFERENCES IN LOCATION AND MOVEMENT OF WEAK AREAS OF LOW PRESSURE SYSTEM OVER THE SE THROUGH THE PERIOD WITH SOME MINOR DIFFERENCES IN STRENGTH. WILL FAVORED THE GFS/ECMWF BLEND OF THE MODELS FOR THIS PERIOD. MODELS HAVE A FEW PIECES OF SHORT WAVE ENERGY ROTATING AROUND THE TROUGH MOVING THROUGH OUR CWA AND EXITING THE COAST ON FRIDAY AS A FRONTAL BOUNDARY CONTINUES TO SLOWLY PUSH S AND E OF THE AREA. HIGH PRESSURE STARTS TO EDGE SWD WITH DRIER AIR MOVING INTO THE CWA FROM N TO S THROUGHOUT THE DAY. COASTAL SC COUNTIES WILL BE THE LAST TO CLEAR AND FEEL THE DRIER AIR MASS AND I HAVE HIGHER POPS ACROSS THIS REGION INTO FRIDAY. ISSUE ACROSS THE REGION FOR THE FIRST PORTION OF THE PERIOD WILL BE THE MANY BOUNDARIES FROM PREVIOUS DAYS CONVECTION AND AVAILABILITY OF LOW LEVEL MOISTURE INTERACTING WITH DIURNAL HEATING TO LEAD TO THE DEVELOPMENT OF WIDELY SCATTERED SHOWERS OR TSTM MAINLY BEFORE MID DAY. AS DRIER AIR FILTERS INTO THE CWA EXPECT PCP WATER VALUES OVER 2 INCHES EARLY FRI TO DROP DOWN CLOSE TO AN INCH BY SAT MORNING. LINGERING CLOUDS AND PCP WILL KEEP TEMPS IN THE 80S MOST OF THE DAY BUT PLACES THAT SEE SOME SUN MAKE AN APPEARANCE WILL REACH CLOSE TO 90..THIS WILL BE OVER THE INLAND AREAS. CONDITIONS IMPROVE BY FRIDAY EVENING ACROSS HE ENTIRE CWA AS DRY AIR BECOMES ENTRENCHED FROM THE MID LAYERS DOWN TO THE SURFACE WHICH WILL LEAD TO A NICE DAY ON SATURDAY WITH LOWER HUMIDITY AND TEMPERATURES THAT ARE MORE SEASONABLE FOR THIS TIME OF THE YEAR. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 330 AM THURSDAY...CENTER OF HIGH PRESSURE NOSING DOWN FROM THE NORTH WILL SHIFT OFF THE MID ATLANTIC COAST ALLOWING WINDS TO COME AROUND TO A MORE ON SHORE NE TO E FLOW. WEAK HIGH PRESSURE WILL CONTINUE TO REACH DOWN INTO THE CAROLINAS THROUGH MID WEEK AS LEE SIDE TROUGH BECOMES MORE PRONOUNCED. RIDGING IN THE MID TO UPPER LEVELS OVER THE MID WEST WILL BUILD EASTWARD OVER THE WEEKEND...BUT AS IT BECOMES MORE AMPLIFIES UP THROUGH THE UPPER MIDWEST BY TUES...A DEEPER NW FLOW ALOFT WILL ALLOW SOME CLOUDS AND SHORTWAVE ENERGY TO SNEAK INTO AREA BUT RIDGE WILL BUILD BACK EAST AND UP THE EAST COAST THROUGH MID WEEK AND THEREFORE MAY INTRODUCE INCREASED CLOUDS AND SHWRS FOR TUES/WED TIME FRAME BUT OVERALL SHWR ACTIVITY SHOULD REMAIN MORE ISOLATED HEADING INTO MID WEEK AS RIDGE BUILDS BACK IN. THE ON SHORE FLOW DEVELOPING THROUGH THE PERIOD WILL AID IN BRINGING DEWPOINT TEMPS BACK UP CLOSER TO 70 OR SO...HELPING TO INCREASE AFTN CU AND CHC OF SOME CONVECTIVE DEVELOPMENT. TEMPS WILL BASICALLY REMAIN AROUND CLIMO. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 00Z...QUITE A BUSY EVENING. LOOK FOR THE CONVECTION TO START TO WIND DOWN AROUND 02Z. THE NORTHERN TERMINALS PROBABLY HAVE SEEN THE END OF THE CONVECTION AS THE ATMOSPHERE HAS BEEN COMPLETELY WORKED OVER. THE SOUTHERN TERMINALS COULD SEE IFR VISIBILITIES IN THE HEAVIER SHOWERS WITH PWATS AROUND TWO INCHES. BRIEF GUSTY WINDS AND MVFR CEILINGS ARE ALSO POSSIBLE IN THE CONVECTION. WITH ALL THE LOW LEVEL MOISTURE...LOWER CEILINGS ARE EXPECTED AFTER MIDNIGHT. FRIDAY...PREDOMINATELY VFR WITH A NORTHERLY WIND. THE SOUTHERN HALF OF THE REGION COULD STILL SEE SOME AFTERNOON CONVECTION. EXTENDED OUTLOOK...BRIEF MVFR POSSIBLE THROUGH THE PERIOD FROM ISOLATED CONVECTION. OTHERWISE VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM THURSDAY...SEVERE THUNDERSTORM WATCH 446 IN EFFECT UNTIL 8 PM EDT. PRIMARY THREAT OVER THE WATERS TODAY AND THIS EVENING WILL BE FROM STRONG TO SEVERE THUNDERSTORMS ACCOMPANIED BY FREQUENT LIGHTNING...STRONG WINDS AND HEAVY RAIN. ACTIVITY WILL TAPER OFF OVERNIGHT AS A COLD FRONT MOVES EAST OF THE WATERS. OTHER THAN STRONG WINDS FOUND IN THE VICINITY OF THUNDERSTORMS...WE CAN EXPECT S TO SWLY WINDS IN THE 10 TO 15 KT RANGE...WITH SEAS OF 2 TO 3 FT. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 300 PM THURSDAY...AS THE SERIES OF WEAK LOW PRESSURE WAVES SLIDE OFF THE COAST WINDS WILL VEER FROM THE NW AROUND TO THE NE ON FRIDAY WITH SEAS RUNNING 2-3 FEET NEAR SURE AND 3-4 FEET OVER THE OUTER COASTAL WATERS. BY SATURDAY NE WINDS PICK UP TO BETWEEN 10-15 KTS AND WITH SUSTAIN NE FETCH WAVES START TO RAMP UP JUST A BIT TO 3-4 FEET NEAR SHORE AND 3-5 FEET OVER THE OUTER COASTAL WATERS. COULD SEE 6 FOOTERS PAST THE 40 MILE MARK OF THE MARINE ZONES. WILL STILL CARRY SOME POPS OVER THE COASTAL WATERS MAINLY FROM THE NC/SC BORDER AND POINTS FURTHER S ESPECIALLY EARLY FRIDAY BEFORE POP CHANCES START TO DIMINISH LATER IN THE DAY. SATURDAY'S WEATHER WILL FEATURE A SCATTERED CU FIELD BUT WITH SEAS BEING A BIT CHOPPY FURTHER OFFSHORE WITH THE AFOREMENTIONED NE FETCH LONG TERM /SUNDAY THROUGH MONDAY/... AS OF 330 AM...HIGH PRESSURE EXTENDING DOWN INTO THE CAROLINAS FROM THE NORTHEAST WILL MOVE FARTHER EAST THROUGH THE PERIOD...ALLOWING WINDS TO LIGHTEN AND VEER TO THE EAST. THE WINDS SHOULD DECREASE TO 10 KTS OR LESS MOST OF THE TIME...BUT SEA BREEZE EACH AFTN WILL ACT TO ENHANCE OVERALL ON SHORE FLOW. EXPECT SEAS TO BE COMING DOWN AS WINDS LIGHTEN HEADING THROUGH LATE SUNDAY INTO MONDAY. THEREFORE SEAS UP TO 3 TO 5 FT EARLY SUNDAY SHOULD DROP TO 2 TO 4 FT SUN NIGHT. AS SHORTER PERIOD WINDWAVE DIMINISHES THROUGH MONDAY AND WNA CONTINUES TO SHOW A LONGER PERIOD UP TO 11 SEC WAVE MIXING IN. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...REK NEAR TERM...REK SHORT TERM...MAC LONG TERM...RGZ AVIATION...43 MARINE...REK/MAC
Hazardous weather outlook, Jul 23, 3:07 PM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 307 PM EDT THU JUL 23 2015 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-241915- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 307 PM EDT THU JUL 23 2015 ...SEVERE THUNDERSTORM WATCH 446 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-241915- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 307 PM EDT THU JUL 23 2015 ...SEVERE THUNDERSTORM WATCH 446 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 4:58 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
458 PM EDT THU JUL 23 2015
NCZ105>110-232200-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL PENDER-INLAND
PENDER-INLAND NEW HANOVER-COASTAL BRUNSWICK-INLAND NEW
HANOVER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-INLAND
BRUNSWICK-COASTAL PENDER-
458 PM EDT THU JUL 23 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
PENDER...NEW HANOVER AND EASTERN BRUNSWICK COUNTIES...
AT 458 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER LELAND...
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...OAK ISLAND...CAROLINA BEACH...WRIGHTSVILLE
BEACH...KURE BEACH...SNOWS CUT...SOUTH MASONBORO ISLAND...FIGURE
EIGHT ISLAND...JOHNNY MERCER PIER...NORTH MASONBORO ISLAND...BOILING
SPRING LAKES...ST. JAMES...SOUTHPORT...SUPPLY...BISHOP...OGDEN...
PHOENIX...WINDEMERE AND BATARORA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 412 AND 416.
INTERSTATE 140 US ROUTE 74 BETWEEN MILE MARKERS 425 AND 434.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 21 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3428 7773 3415 7784 3388 7796 3399 7831
3446 7806 3433 7770
TIME...MOT...LOC 2058Z 289DEG 26KT 3425 7805
SHKLocal storm report, Jul 23, 5:38 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
538 PM EDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 2 SW SMITH CREEK 34.24N 77.88W
07/23/2015 NEW HANOVER NC AMATEUR RADIO
NUMEROUS TREES DOWN NEAR THE HIERONYMUS SEAFOOD
RESTURANT ON MARKET STREET.
&&
EVENT NUMBER ILM1500267
43Local storm report, Jul 23, 5:40 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
540 PM EDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM FLOOD WILMINGTON 34.21N 77.91W
07/23/2015 NEW HANOVER NC PUBLIC
FLOODING ON AND AROUND MARKET STREET NEAR THE YMCA.
&&
EVENT NUMBER ILM1500268
43Local storm report, Jul 23, 5:45 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
545 PM EDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG WILMINGTON 34.21N 77.91W
07/23/2015 NEW HANOVER NC BROADCAST MEDIA
MAJOR DAMAGE AT THE 5400 BLOCK OF MARKET STREET.
&&
EVENT NUMBER ILM1500269
43Local storm report, Jul 23, 5:47 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
547 PM EDT THU JUL 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST BOLIVIA 34.07N 78.14W
07/23/2015 M60 MPH BRUNSWICK NC AMATEUR RADIO
&&
EVENT NUMBER ILM1500270
LACORTESpecial weather statement, Jul 23, 5:59 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
559 PM EDT THU JUL 23 2015
SCZ017-024-032-033-232300-
DILLON-FLORENCE-MARION-MARLBORO-
559 PM EDT THU JUL 23 2015
...A STRONG THUNDERSTORM WILL AFFECT MARION...DILLON...NORTH CENTRAL
FLORENCE AND SOUTHEASTERN MARLBORO COUNTIES...
AT 558 PM EDT...A STRONG THUNDERSTORM WAS OVER BROWNSVILLE...OR 14
MILES WEST OF DILLON...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...MARION...DILLON...MULLINS...LATTA...QUINBY...LAKE VIEW...
CLIO...SELLERS...KEMPER...BINGHAM...SMITHBORO...BLUE BRICK...LITTLE
ROCK...MINTURN...FORK...HAMER...RAINS...GAPWAY AND OAK GROVE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 20 BETWEEN MILE MARKERS 140 AND 141.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 160 AND 166...
AND BETWEEN MILE MARKERS 168 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA.
LAT...LON 3433 7910 3403 7929 3403 7931 3400 7932
3400 7933 3396 7934 3420 7988 3425 7981
3425 7976 3430 7973 3429 7968 3431 7966
3435 7968 3465 7949
TIME...MOT...LOC 2158Z 293DEG 26KT 3438 7962
RJDThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:30 PM EDT | Special Weather Statement | ILM | Bladen | 30 min |
| Jul 23, 12:46 PM EDT | Special Weather Statement | ILM | Columbus | 44 min |
| Jul 23, 1:13 PM EDT | Special Weather Statement | ILM | Pender | 47 min |
| Jul 23, 1:18 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 57 min |
| Jul 23, 2:08 PM EDT | Special Weather Statement | ILM | Robeson | 52 min |
| Jul 23, 2:17 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 58 min |
| Jul 23, 2:53 PM EDT | Areal Flood Warning | ILM | Pender | 112 min |
| Jul 23, 2:56 PM EDT | Special Weather Statement | ILM | Bladen, Robeson | 64 min |
| Jul 23, 3:18 PM EDT | Special Weather Statement | ILM | Pender | 27 min |
| Jul 23, 3:35 PM EDT | Areal Flood Warning | ILM | Bladen, Pender | 3 hr |
| Jul 23, 3:48 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 57 min |
| Jul 23, 4:21 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 38 min |
| Jul 23, 4:45 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 60 min |
| Jul 23, 4:53 PM EDT | Areal Flood Advisory | ILM | Brunswick, Columbus, New Hanover | 3 hr |
| Jul 23, 4:55 PM EDT | Special Marine Warning | ILM | 2 hr | |
| Jul 23, 4:58 PM EDT | Special Weather Statement | ILM | Brunswick, New Hanover | 62 min |
| Jul 23, 5:27 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover, Pender | 33 min |
| Jul 23, 6:02 PM EDT | Special Marine Warning | ILM | 88 min | |
| Jul 23, 7:39 PM EDT | Special Marine Warning | ILM | 51 min | |
| Jul 23, 5:14 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 91 min |
| Jul 23, 5:59 PM EDT | Special Weather Statement | ILM | Dillon, Marion | 61 min |
| Jul 23, 6:12 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 25 min |
| Jul 23, 6:15 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Marion | 58 min |
| Jul 23, 7:18 PM EDT | Special Weather Statement | ILM | Darlington | 72 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.